Drug (abuzusnaya) headache – signs, frequency
Headaches that develop with regular and frequent use of drugs, manifest as a reaction to the abuse of painkillers and occur in 0.5-1% of the adult population of the globe. Daily or almost daily use of drugs for at least 6 weeks in a row to treat individual episodes of headache can cause increased pain and worsening of general well-being.
For abuzusnaya headache is characterized by medium intensity with periodic amplification, bilateral localization and oppressive nature of pain. Patients in this group often experience mild daily bilateral headache in combination with recurrent severe migraine attacks.
Drug-induced headache usually occurs in patients who begin to abuse analgesics to relieve frequent episodes of migraine, tension headache, or post-traumatic headache. Both analgesics and specific antimigraine drugs (for example, ergotamine preparations or triptans) can provoke drug-induced headache.
Recently, it has been found that acetaminophen, nonsteroidal anti-inflammatory drugs (NSAIDs), triptans, and butalbital are the most typical groups of drugs that cause this type of headache.
Acetylsalicylic acid, used in low doses as a cardioprotector, does not cause a medicinal headache. It is believed that headache due to regular medication is characteristic of patients suffering from primary headaches and regularly taking medications, including combined, at least 3 days a week or more.
The alternation of different drugs for the treatment of single episodes of headache on different days does not reduce the risk of developing drug-induced headaches.
Drug-induced (abuzzus) headache:
1. Daily or constant headache
2. Pain is often bilateral
3. The intensity of the pain can vary from mild to severe. Usually, working capacity is not reduced.
4. The patient’s diary often reveals a daily intake of analgesics and / or drugs for the treatment of headache.